Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have anxiety and depression. Unable to show facial expression, cannot laugh for long, unable to quarrel. Taking Rivotril

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2008
Answered : 1197 Questions
Question
Dear Doctor, I am male aged 42 years working in the Central Government as Personal assistant (it is sedentary job) suffered from Anxiety and Depression. Since childhood I suffered from Generalised Anxiety, Panic attacks & Depression. After consultation with all Doctors like allopathy, homeopathy, ayurveda, psychiatrist and psychotherapy . After that all problems vanished but some side effects intact. 1) Unable to explain facial expression freely (tightness in the jaws), can't laugh longer time 2) Unable to quarrel with anybody. If I start argument panic attack occurs 3) Presently I am takingRivotril 2 mg one tab a day. Kindly suggest me how to overcome this problem.
Second thing I am suffering from Immense physical weakness. Got tests of Blood test, Sugar, Thyroid and everything. Everything normal. Kindly suggest me. If i work for some time i get tired easily and get sleep. Due to this I lost many opportunities in my life also loosing so many things. Also when I use staircase i get palpitation.I am taking proper diet, doing exercise and have sound sleep and don't have any bad habits.
Thirdly I am suffering from Indigestion and Headache. Eventhough my intake of food is in limited quantity i suffer from Indigestion (feeling heavyness in the stomach). After that I take 2 tab of RANTACH 150 mg then it becomes alright. Along with this indigestion I suffer from headache. Frequently I take combiflam to reduce this pain i take this pill along with RANTACH. Kindly suggest me as this is hampering my day to day work.
Posted Sat, 24 Aug 2013 in Anxiety and Stress
 
 
Answered by Dr. Anjana Rao Kavoor 41 minutes later
Hi XXXX,
Thanks for writing in to us.

I summarize your problems as symptoms of Generalised Anxiety, Panic attacks & Depression since childhood. Taken multiple treatments like allopathy, homeopathy, ayurveda, psychiatrist and psychotherapy. Pressently on Rivotril (clonazepam) 2 mg once daily.

I will discuss each of your problems below

1. Tightness in the jaws (Jaw clenching):
As you have mentioned, jaw clenching or jaw tightness is a known side effect of Rivotril (clonazepam) as with other benzodiazepines. It may be in the mildest form for you. Please report to your doctor. They will asses benefits and may change your medication.

2. Unable to quarrel with anybody. If I start argument panic attack occurs:
As you are having a long history of panic situations, quarreling will only precipitate panic attacks in you. Try and avoid getting into quarrels, even if you feel that something isn't the way you want it, you can always solve matters peacefully. There are many natural ways to fight anxiety and panic attacks including deep breathing exercises, meditation. Whenever you feel like a quarrel is about to start, please close your eyes and relax for a while and count from one to ten. In a quarrel you don't know what is in the other's mind and you may be at a loss in the end.

3. Taking Rivotril 2 mg one tab a day: If you have your symptoms under control, there is no need to worry. Changing a medication or altering the dosage should be done only by your doctor after going through your detailed history. As you have not mentioned the duration for which you are on Rivotril (weeks or months) and I am not aware of your earlier drug history, assessment of response to treatment is better understood by your doctor.

4. Suffering from Immense physical weakness: A well balanced diet plan and physical fitness is key to good health, physical and mental. As you have already mentioned, you are taking proper diet and doing exercise, your body mass index (BMI) must be under normal limits. As Blood test, Sugar and Thyroid tests are normal, you may get a Chest X XXXXXXX and Ultrasound scan abdomen to screen the XXXXXXX organs. A routine cardiac check up would also help as you are 42 years of age. If felt necessary you may take a daily vitamin capsule supplement. Also have your meals on time. You could keep yourself mentally occupied in hobbies of your choice to keep your mind away from anxiety.

Hope your queries are answered.
Do write back if you have further queries.
Dr. A. Rao Kavoor.
Above answer was peer-reviewed by
 
Follow-up: Have anxiety and depression. Unable to show facial expression, cannot laugh for long, unable to quarrel. Taking Rivotril 36 minutes later
Dear Doctor,
1) First thing presently I am not going to any doctor for treatment of anxiety and depression. As far as Rivotril is considered I am this medicine almost all since 7 years.
2) Also doctor my u have not addressed my stomach disorder problem. Kindly suggest the same.

Finally come to the point Doctor I am following this pattern.
1) Physical Exercise (moderate) on Monday & Thursday
2) Breathing Exercise (just to concentrate on breathing for half an hour) on Tuesday and Friday
3) On Wednesday and Saturday Just I take walk for 10 minutes in my room and spot jogging for 5 mins and skipping 100 times.
4) Four daily prayer
5) Diet plan: 2 chapatis and Dal in the morning, 3 chapathis and Dal in the afternoon, evening one fruit and finally light meals in the night. As far as water is concerned, I take 8 ltrs of water. But my sleep pattern is not fulfilling as I have small kids.
Kindly suggest pl. Also what kind of yoga asanas I have to perform to overcome anxiety and depression
 
 
Answered by Dr. Anjana Rao Kavoor 4 hours later
Hi XXXX,
Thanks for writing in with an update.

1) First thing presently I am not going to any doctor for treatment of anxiety and depression. As far as Rivotril is considered I am this medicine almost all since 7 years.

In problems like anxiety and depression, it is advisable to get your situation reviewed at least once in 6 months or a year. I would say that 7 years is a very long time and it is important you consult a psychiatrist to know your response to medications and have the potential side effects reviewed. You might also need to get an opinion from psychologists regarding Cognitive behavior therapy working for you.

2) Also doctor my u have not addressed my stomach disorder problem. Kindly suggest the same.

I am sorry, when I started to reply to your query; your stomach related problem was not displayed.
You are mixing up Rantac and Combiflam medications. Rantac should be taken on empty stomach, at least 30 minutes before food. You can take Pantroprazole 40 mg one tablet instead of Rantac. This is a newer medication and more effective. For indigestion you could try this routine by taking Pantoprazole for few days and always take it before food.
You can take Combiflam for headache just after food. Please don’t take Combiflam regularly as it can cause further intensify your gastritis.

Kindly suggest pl. Also what kind of yoga asanas I have to perform to overcome anxiety and depression

Your weekly schedule looks good. You need to follow a regular sleep hygiene. The best asana in yoga to deal with stress are yoga-nidra and shavasana. I request you to contact a nearby yoga school and take guidance.

I hope this answers your question,
Write back in case of doubts,

If you do not have further doubts, I request you to please close this thread and post a feedback.

Dr. A. Rao. Kavoor.
Above answer was peer-reviewed by
 
Follow-up: Have anxiety and depression. Unable to show facial expression, cannot laugh for long, unable to quarrel. Taking Rivotril 20 hours later
Dear Doctor,
Thanx for giving all answers. My final question is that when I use the staircase, I feel palpitation (cannot take breathe and unable to talk) what is the problem. Kindly suggest me.
 
 
Answered by Dr. Anjana Rao Kavoor 8 minutes later
Hi XXXX,
Thanks for writing in again.

You have not mentioned how many floors you have to climb at a time. If it is more than two floors then most middle aged people feel out of breath.

If it is just one or two floors, you must get your heart checkup done by a cardiologist.

If you get palpitations when you look downwards on climbing to the top floor then this is psychological.

I hope this answers your question,
Write back in case of doubts,

If you do not have further doubts, I request you to please close this thread and post a feedback.

Dr. A. Rao. Kavoor.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor